MAUDE Adverse Event Report: LUTONIX, INC LUTONIX 035 DRUG COATED BALLLOON PTA CATHETER; DRUG COATED BALLOON PTA CATHETER

LUTONIX, INC LUTONIX 035 DRUG COATED BALLLOON PTA CATHETER; DRUG COATED BALLOON PTA CATHETER
Model Number 9004
Medical Device Problem Codes Entrapment of Device (1212); Failure to Advance (2524)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 02/10/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
As the lot number for the device was provided, a manufacturing review will be performed.The sample was not returned to the manufacturer for inspection/evaluation.Therefore, the investigation of the reported event is inconclusive.Based upon the available information, the definitive root cause for this event is unknown.The instructions for use (ifu) is adequate for the reported device/patient code(s) and provides general instructions for use, as well as warnings, precautions and potential complications associated with the device.Upon receipt of new or additional information, a follow-up report will be submitted as applicable.(expiry date: 07/2020).
 
Event or Problem Description
It was reported that during an angioplasty procedure in the superficial femoral artery, the drug-coated balloon allegedly became stuck on the edge of a stent and was unable to cross the lesion.There was no reported patient injury.
 
Event or Problem Description
It was reported that during an angioplasty procedure in the superficial femoral artery, the drug-coated balloon allegedly became stuck on the edge of a stent and was unable to cross the lesion.The device was removed from the patient without issue, and the procedure was completed with no further intervention.There was no reported patient injury.
 
Additional Manufacturer Narrative
H10: manufacturing review: a dhr review was conducted and there was nothing found to indicate there was a manufacturing related cause for this event.Investigation summary: the sample was discarded by the user facility; therefore, a sample evaluation was unable to be performed.It was reported health care professional (hcp) during an angioplasty procedure of the stenosis lesion in the superficial femoral artery (sfa).While advancing the drug coated balloon (dcb) under negative pressure to the intended site in the sfa, the hcp encountered the edge of a previously placed stent in the iliac artery.The dcb allegedly became stuck, caught in the stent, found more than a minute.The hcp removed the dcb without issue, and the procedure was completed without an additional intervention.Reportedly, the dcb was unable to cross the target lesion in the sfa.The stent in the iliac artery, reportedly did not move.Although requested, additional procedural details were unavailable.No adverse patient outcomes were reported.The root cause of failure to advance across the lesion could not be determined based upon the available information received from the field communications.Labeling review: ifu (b)(4) states in section 4 warnings: do not use if product damage is evident.In section 5.4 device use/procedure precautions: always advance and retrieve the lutonix® catheter under negative pressure.In section 12.6 use of the lutonix® catheter in step 4: 4.While the balloon is still fully deflated and under negative pressure, advance the lutonix® catheter through the introducer sheath and over the wire to the site of inflation.During catheter advancement, inspect the catheter shaft for damage.H10.B5, d4 (expiry date: 07/2020).H11:section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.

Brand Name
LUTONIX 035 DRUG COATED BALLLOON PTA CATHETER
Common Device Name
DRUG COATED BALLOON PTA CATHETER
Manufacturer (Section D)
LUTONIX, INC
9409 science center dr
new hope MN 55428
MDR Report Key9809100
Report Number3006513822-2020-00005
Device Sequence Number643267
Product Code ONU
UDI-Device Identifier00801741123184
UDI-Public(01)00801741123184
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
P130024
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign,health pr
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/30/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number9004
Device Catalogue NumberLX3513041505F
Device Lot NumberGFBU2005
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 02/12/2020
Supplement Date Received by Manufacturer04/30/2020
Initial Report FDA Received Date03/09/2020
Supplement Report FDA Received Date04/30/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1